# SDR 97ZZZX1584

- Difficulty date: March 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5507L
- Make and model: Gulstm AA5
- Aircraft serial: AA50627
- System (JASC): 5711 · Wing Spar
- Part: Spar
- Condition: Corroded
- Location: Lt Wing Root
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT WAS BEING DISASSEMBLED FOR PAINTING.  UPON REMOVAL OF LEFT WING ROOT, AN AREA OF INTERGRANULAR CORROSION WAS FOUND ON THE TOP SURFACE OF THE INBOARD SPAR.  EXFOLIATION HAD PENETRATED TO A DEPTH OF .0625 INCH OVER AN AREA APPROXIMATELY 3 INCHES BY 1.50 INCHES.  THIS PORTION OF SPAR IS TOTALLY INACCESSIBLE UNLESS WING AND WING ROOT ARE REMOVED.  SUSPECT MOISTURE IS TRAPPED BETWEEN SPAR AND INSIDE SURFACE OF WING ROOT.
